Heavy legs


#1
Hi
Does anyone else get this. When I am tired morning and evenings, my legs feel very heavy. Both legs not just the right one which is my dodgy side.

what do people do to relieve it or do i have to put up with it.

On Mirapexin which is helping with some of my symptoms but this is getting worse

#2
.
I get that, sometimes arms too (i.e. all 4 limbs).

Oftentimes I'll take a quick booster of Madopar (dispersible) to wake the body up for a short while.
.

#3
had to go to bed early last night cause everthing felt so heavy. sucks.

#4
Hi Chaps

Yep, I get the heavy legs and arms too...flippin uncomfortable isn't it...the range of symptoms with this is outrageous...I'm going on my wii tonight....after Eastenders of course!!

#5
I also get tummy discomfort very often, especially in the evenings and during the night. Is it the meds or PD or neither, anyone?

#6
oh, I'm not feeling so good about this one.....I've started having the "heavy legs" syndrome last fall. Thought it was due to my sleep apnea, and my low oxygen count. Now I know its not. I have been on the cpap for 5 months, and my legs are just worse than ever. I can walk 1/2 mile, then have to sit and rest. Legs feel real heavy the whole time. AM ok, around the house, but I sit frequently, so its most likely just not as noticeable.

No trouble with my tummy....thank God.

I wonder if massaging our legs could make it feel better for awhile? I'm also going to try my muscle meds (ointments) for ache & tiredness. See if they help at all.
I also noticed this week, when writing a friend, that my handwriting has gotten small, and messy, cramped. Trying to make it better does not work.:disappointed:

#7
Tiny, scrawly handwriting is a real classic PD symptom, I've had it since long bfore diagnosis. Interestingly, as a Muhammad Ali fan, I have a number of items signed by him over the years, and you can see his writing getting smaller and smaller as time marched on.

If you can get OH to massage "heavy" arms and legs they feel wonderful for a while, but the problem soon returns.

#8
I'm glad we Brits have the word "autumn", Nonna. It gets most confusing when you start talking aout having had your last fall last fall!

Ray.

#9
a leg massage sounds wonderful, anyone offering?

#10
I suffer from heavy legs too. I used to think nothing of a 6 mile walk in the country (pre diagnosis) Now I struggle to do half a mile. Chosing some light, comfortable, well fitting shoes seems to help.

#11
hello Ray,....now you've confused me! I did not fall....I mentioned feeling heavy legs (last fall) which was in the autumn....a term we use also....
I am afraid of falling, but have not done so yet! :wink:

#12
Guilty as charged! :flushed:
I adjusted the facts just to fit the joke - call it poetic licence!

x

:laughing:

#13
Hello Carolineb211

I suffer badly with heavy legs and also my ankles are swollen most days and very painful at times.
i find it hard to walk even a short distance some days and have recently taken to using a walking stick-do not like having to admit l need one but it does help with my balance only l have had three nasty falls whilst out walking.

I have known l have Parkinson's since April 2005 and find not only the problem with my legs but the extra weight l have gained-over a stone and this is upsetting me greatly. i am trying to loose weight but too be honest after a few days l think "what is the point l will still have PD so l nibble and then l am miserable when l gain weight and so it goes,

Take care Mavis xx

#14
Hi.

I have put on weight - 20% overall - since starting to take anti depressants, specifically Citalopram.

Makes me even more depressed!

#15
hello Ray,

Sorry to read you're having weight problems too. I'm trying to figure out an excersize program for myself....to do here at home. Since my legs do feel heavy, but I can still walk, I'm doing stair climbing more. I need to lose weight too -so I've also cut back on my food intake (most days). I still allow a treat every few days, instead of every day....so I am hoping with some effort, and trying to have a positive outlook, I will succeed. I do figure it will take longer than I'd like, but I am a stubborn Yankee!

I also use free weights. They are only 3 lbs, since I've got shoulder & neck injuries, but they do help. I think they give me better breathing, and a bit more energy.
Perhaps you would like to try some of my methods, and we could try and keep track of how we are each doing? Cheer each other on? And maybe others would like to join us? I know I could use some more motivation!
I could let you know during the nite hours how I'm doing, since I get on here late, and you could post on when its best for you....
I think I'll get myself one of those pedometers to see just how many steps I take in a day, ordinarily.
What do you think? :wink::smile:

#16
Howdy Nonna!

Good idea, I'll talk to my home physio organiser and personal dietician (wife), as I'd probably forget everything within 24 hours!

She will use very effective aides memoire to motivate me, such as "No exercises, no dinner!" :laughing:

Ray.

x

#17
hi everyone,

dont get the heavy legs but the restless kind i have also noticed my r/foot starting to turn in when i walk getting quite painful i have been seen by the physio who said she would refer me to the neuro physio still waiting anyone else have this problem. sue.

#18
just a note. I was going to say of support but in appropriate I guess. Me long time no forum.
I limp on the right leg now, all the time. Both legs get so very heavy after a couple of hundred YARDS walking.
I just about make it up to my allotment then have to sit for a while recuperating. When the weather is fine I rate the allotment excellent for most therapeutic services.
I oft have to have a five minute breather leaning on a lamppost on the way back.

I've recently changed consutants and have great hopes...

Scribbler

#19
hello Ray, scribbler, and all,

Glad you like my ideas Ray....I'm going to keep trying to get in better shape. DId some vacuuming today...its very hot, tho, so not too much other work. Been 90* (F) here...tomorrow should be about 20* cooler, so I'll do more. My heavy legs bother me after a short walk,too....but I push myself. I worry that I'll end up losing the use of my legs...so that is motivating me a lot now. I just hate the heat....

time for supper here in the US...so will try to check in later tonite....have a good kip everyone that's in bed, or on their way....:wink:

#20
hello carolineb211 - just noticed your comment re: upset tummy. Not sure whether you have come across Domperidone yet. This is the only anti-nausea medication suitable for PWP. Whenever my meds are changed or dosage increased I take Domperidone 10mg for the first couple of weeks and it seems to work very well for me. Love SueW xx